NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 5, 10:14 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 5, 10:14 PM EST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1114 PM EDT Mon Jun 5 2017
.SYNOPSIS...
Cool, wet conditions persist through late Tuesday as low pressure
swirls about the Northeastern United States. Slow improvement
Wednesday and Thursday, with temperatures not as cool, along with
a drying trend as high pressure builds into the area. Much milder
Friday into this weekend, along with a low risk for diurnal showers
Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
1040 PM Update...
Low pressure develop off the Delmarva coast with a triple point
center over N central PA/S central NY at 02Z. Area of showers
have developed across from W central Mass/NE CT into N RI/SE
Mass in overrunning pattern in place. Some brief, heavy showers
will fall as this pre frontal boundary shifts slowly NE
overnight. Might see an isolated thunderstorm or two near this
boundary as well.
Visibilities remain low along portions of E coastal Mass as well
as higher inland terrain and the lower CT valley, otherwise have
improved. However, should lower again as higher dewpts slowly
shift northward off the waters S of New England.
Have updated the overnight forecast to reflect current thinking.
Previous Discussion...
Overnight...
Synoptically, as the mid to upper level low cyclonically digs S
we expect stronger surface cyclogenesis to emerge off the Mid
Atlantic along the W-E stalled front S of Long Island / SE New
England coastline demarcating regions of greater baroclinicity.
Isallobaric motions, SW flow of subtropical air with higher
theta-E and greater instability converges while undergoing
isentropic ascent N along the sharply-slanted warm front. Light
to moderate rain over the Outer Cape and Islands with the
possibility of embedded heavier showers / thunderstorms, though
possible such activity remains just offshore. Some of the
forecast guidance hints at decent E-W fronto- genetical banding
along the warm front over SE New England as weak elevated
instability sneaks in given a conditionally unstable profile
above a surface inversion. Will go with a mention thunder for SE
Coastal New England while prevailing widespread rain with
embedded heavier showers. With any moderate to heavy rain, lower
visibility.
Meanwhile a low to mid level inverted trough axis to the
coastal low becomes a secondary focus of moderate, possibly
heavy, rain via a strong convergent H925-85 easterly jet of
40-50 mph. Orographically ascending, converging into a tongue of
higher theta-E cyclonically trowaling into the mid to upper
level closed low, with precipitable waters in excess of an inch,
the frontogenetical mechanisms could squeeze out 1 to 2 inches
of rainfall over a prolonged period of time extending into
Tuesday. Concerns across all of MA, especially where surface
onshore E flow ascends over NE MA, also beneath the nose of the
H925 flow, as well as along the E slopes of high terrain. As we
saw last night, wherever strong lift becomes focused, could get
embedded heavy showers that become proficient rainfall
producers. Will incorporate such threats within widespread rain.
Within the HAZARDOUS WEATHER OUTLOOK, will mention the risk for
possible urban, poor-drainage issues. SW inflow of drier air
into the comma-head pattern may keep areas over CT / RI less
drenched.
Otherwise, undercutting E/NE flow of cooler air off the Gulf of
ME per isallobaric response of the deepening coastal low
sweeping W to E along the offshore warm front as we go through
the nocturnal period, should see a return of lower clouds,
patchy fog / mist, and reduced visibilities, more so in areas
of heavy rain. The E/NE flow sustained topping out around 20 mph
with gusts up around 30-35 mph Tuesday morning, falling below
WIND ADVISORY criteria, will continue a mention of strong winds
within the HAZARDOUS WEATHER OUTLOOK with risk of wind damage
from downed limbs and the potential for power outages. As the
prior forecaster mentioned, inland inversion / isothermal
profile will limit mixing down of faster momentum to the
surface. Better threat of wind impacts is along the immediate
coast given less friction upon the wind itself. Lows in the 50s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Widespread rain with embedded heavier showers gradually dissipates.
Initially, inverted trough axis parent to the mid to upper level
closed low to the departing coastal low is the frontogenetical and
convergent focus of a long-fetch H925-85 easterly flow.
Continued squeeze of precipitable waters in excess of an inch in
association with a cyclonically trowaling ribbon of higher
theta-E, especially over N/W MA into the Hudson River Valley /
Adirondacks / Catskills with orographic support via high
terrain, especially along E-slopes. Good Q-vector convergence of
a comma-head pattern something more typical in the Winter.
Starting tonight, good agreement from ensemble guidance of 1-2" rain
totals, however some forecast guidance hinting around 2-4", possibly
contaminated by ongoing convection as of 3p (noting some locations
with 5+"). Continued mention in the HAZARDOUS WEATHER OUTLOOK across
MA of urban, poor-drainage issues, as well as gusty E winds along
the MA coast, especially Cape Ann, given continued strong
isallobaric response initially with H925-85 easterly jet of 40
to 50 mph.
But as we go late in the day and overnight, closed low becomes cut-
off as it becomes stretched, elongated, wrapping in drier air from
multiple directions, remaining mature while drifting S/W away from
the NE CONUS. This as the stronger coastal low ejects out to sea.
Should see subsequent pressure rises in addition to drier air lend
to a gradual diminishing trend of both winds and wet weather over
the region. Increasing subsidence late, could potentially see some
partial clearing N/E towards daybreak Wednesday morning.
Highs in the upper 40s to low 50s, potentially breaking records of
coolest high temperature (see CLIMATE section below). Only dropping
slightly overnight to lows around the mid to upper 40s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
*/ Highlights...
* Much cooler than normal through Friday
* Dry for Wednesday afternoon and Thursday
* High pressure builds in for Saturday returning normal temperatures
through Monday
Details...
Wednesday...
Rain showers are possible early Wednesday morning as a low pressure
system moves offshore but will diminish throughout the day as a high
pressure builds into the region. Northeasterly winds will continue
our trend of below normal temperatures.
Wednesday night could see temperatures near 15 to 20 degrees below
normal. This will mainly depend on the clearing skies overnight and
weak winds allowing temps to radiate out. GFS is trending cooler
than others suggesting that we could see low temperatures in the
upper 30s rather than low 40s. While that's a possibility, model
consensus seems most likely.
Thursday...
An upper level low continues to spin over PA as a high pressure
builds into New England from the north. Thursday looks to be dry
given such dry mid levels. However, given that we will have easterly
flow and moist low levels, areas of drizzle cannot be ruled out.
Skies will be mostly sunny to our north with clouds remaining along
the southern coasts due to the approaching coastal low.
With continued northeasterly winds, temperatures will continue to be
10 degrees below normal throughout the day. Overnight temperatures
will be similar to Wednesday night, but with more model agreement
pointing to low 40s across the region.
Thursday night into Friday...
A coastal low approaches the region Thursday evening, with model
discrepancy between the track and how it will influence the region.
Model consensus is that rain showers will remain along the
eastern coast of Massachusetts, reaching as far inland as
metrowest Boston. However, if this low does track further
inland, winds may increase along the coast as well as potential
rain for the Worcester hills.
The coastal low will quickly move out of the region Friday. With the
upper level low now to our northeast and a high pressure building
in, winds will shift to the southwest advecting a warmer airmass
over the region.
Saturday...
A high pressure will build into the region Saturday with continued
southwesterly winds. Temperatures will be near normal for the first
time in over a week.
However, there is a chance for light precipitation Saturday
afternoon in our western areas as a weak cold front approaches from
the west.
Winds are expected to pick up Saturday evening as a strong mid level
jet stretches down to our region. With high lapse rates we can
expected these winds to mix down to the surface yielding wind gusts
up to 30 mph inland and along the coast.
Sunday and Monday...
Strong winds will continue through Sunday morning and begin to
diminish Sunday afternoon as Sunday and Monday should remain dry as
the high pressure continues to influence Southern New England.
Temperatures will also continue to be near normal as we expect to
have steady southwesterly winds.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday Night/...
Overnight...Moderate confidence.
Areas of MVFR-IFR CIGS/VSBYS in SHRA and fog, lowest from KBOS
to Cape Cod and S coast of RI. May see embedded +SHRA from SW
Mass-NE CT to Cape Cod northward. Low risk TSRA for S
terminals. E winds along the E MA coast sustained up around 20
kts with gusts up around 35 kts. There is the risk of LLWS along
the E MA coast given E winds 2 kft agl will be 40-50 kts.
Height of winds and LLWS impacts around Tuesday morning.
Tuesday...Moderate confidence.
IFR persists with lowest conditions across E MA. NE flow continues
along the E MA coast with strongest winds over NE MA with sustained
flow around 20 kts, gusts around 35 kts, height of the winds around
morning tapering through the day. Low visibility from overnight
improves during the day, slower and lowest over the high terrain
as CIGs lift. Initial widespread RA/-RA with embedded +RA gradually
tapers to SCT SHRA late.
Tuesday night...Low confidence.
Possible improving trend from the NE. Otherwise MVFR / IFR persists
as NE flow slackens and SCT SHRA dissipates. Visibilities continue
to improve.
KBOS TAF...IFR-LIFR CIGS/VSBYS for the foreseeable future as
E-NE wind increases, with sustained winds around 20 kts and
gusts up to 30-35 kts by Tuesday morning with accompanying
possible LLWS impacts Tuesday morning. This along with
widespread -RA/RA and embedded +RA, both of which are expected
to dissipate late Tuesday into Tuesday night.
KBDL TAF...Lower confidence. N-NE wind persist. MVFR-IFR
conditions will prevail overnight with periods of SHRA that
dissipate late on Tuesday into Tuesday evening. May see briefly
improved conditions during Tuesday.
Outlook /Wednesday through Saturday/...
Wednesday into Thursday...Moderate Confidence
MVFR to start as low clouds and showers linger through most of
the morning hours. Skies will gradually clear throughout the
afternoon with conditions becoming VFR by 18z Wednesday and
continuing through Thursday.
Friday...Moderate Confidence
MVFR to start as a coastal low passes along the eastern coast
of New England early Friday morning. Low will quickly move
northeast into the Gulf of Maine returning VFR conditions for
the remainder of the day.
Saturday...Low Confidence
VFR as high pressure builds in. MVFR in our western regions as
a weak cold front approaches from the west with possible
scattered rain showers.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday Night/...
A messy weather pattern for the next 24 to 36 hours ahead of a
pair of low pressure centers spread across the NE CONUS. For all
waters, widespread rain with embedded heavier showers through
early Tuesday, tapering to scattered shower activity late and
then dissipating overnight. Expect reductions in visibility due
to rain and mist / patchy fog. Accompanying winds will result in
enhanced seas which are specifically noted below.
For the S waters, strengthening coastal low sweeping E along a W
to E warm front draped over the S waters. Increasing SE flow ahead
along with the risk of thunderstorms, will see waves build 6 to 8
feet into Tuesday, with wet weather activity tapering off to showers
and seas diminishing into late Tuesday / Tuesday night. SMALL CRAFT
ADVISORIES in effect.
For the E waters, N of the strengthening low, anticipate increasing
E winds with sustained flow around 20 kts and gusts around 35 kts
the height of which will occur around Tuesday morning. Seas build
up around 8 to 10 feet. GALE WARNINGS posted accordingly. Both wet
weather and northerly winds taper late Tuesday into Tuesday night
allowing seas to diminish and visibility to improve.
Outlook /Wednesday through Saturday/...
Wednesday and Thursday...Moderate Confidence
Northeasterly winds between 5 to 10 knots and waves building up to 7
feet along the outer waters. Wind gusts up to 20 mph are possible
Wednesday afternoon.
Friday...Low Confidence
A coastal low approaches the region causing a wind shift to the
southwest. Winds will increase as well as waves potentially building
up to 9 feet Friday. Winds will peak near 12z Friday, with wind
gusts up to 25 knots.
Saturday...Low Confidence
Southwesterly winds gradually increase throughout the day as a high
pressure builds into the region. Winds may gust up to 30 mph across
the waters. With strong southwesterly winds, waves may build up to 6
feet in our southern waters.
&&
.CLIMATE...
Record for coolest high temperatures for Tuesday, June 6th...
Boston.......52 (1926)...forecast: 52
Hartford.....54 (2000)...forecast: 55
Providence...52 (1926)...forecast: 56
Worcester....51 (2000)...forecast: 51
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 4 AM Tuesday to 2 AM EDT Wednesday
for ANZ232>235-237.
Gale Warning from 4 AM to 2 PM EDT Tuesday for ANZ230.
Gale Warning from 2 AM to 5 PM EDT Tuesday for ANZ231-251.
Small Craft Advisory from 4 AM to 11 PM EDT Tuesday for ANZ236.
Gale Warning from 2 AM to 8 PM EDT Tuesday for ANZ250-254.
Small Craft Advisory from 4 AM Tuesday to 2 AM EDT Thursday
for ANZ255-256.
&&
SYNOPSIS...Dunten/Sipprell/Correia
NEAR TERM...Sipprell/EVT/Correia
SHORT TERM...Sipprell
LONG TERM...Dunten/Correia
AVIATION...Dunten/Sipprell/EVT/Correia
MARINE...Dunten/Sipprell/EVT/Correia
CLIMATE...Hazardous weather outlook, Jun 5, 2:45 PM EST, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
345 PM EDT Mon Jun 5 2017
MAZ007-015-016-019-022>024-061945-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-
345 PM EDT Mon Jun 5 2017
This Hazardous Weather Outlook is for East-Coastal eastern Massachusetts.
.DAY ONE...Tonight.
Strong easterly winds developing overnight will be capable of downing
a few tree limbs, possibly resulting in isolated power outages. Height
of the easterly winds expected around 8 am Tuesday, sustained around
20 to 25 mph with gusts up around 35 to 40 mph, especially for areas
such as Cape Ann.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Strong easterly winds continue becoming northeasterly. Again, the
height of the winds noted above are expected around 8 am Tuesday.
Such winds remain capable of downing tree limbs, possibly resulting
in isolated power outages.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ002>006-008>014-026-061945-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Northern Middlesex MA-
345 PM EDT Mon Jun 5 2017
This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts and western
Massachusetts.
.DAY ONE...Tonight.
Widespread rain with embedded heavier showers could contribute to
localized urban, poor drainage flooding, especially along the east
slopes of high terrain such as the Berkshires and Worcester Hills.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
The threat continues for possible localized urban, poor drainage
flooding in association with widespread rain and embedded heavier
showers. Areas of greater concern are along the east slopes of high
terrain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002>004-MAZ017-018-020-021-RIZ001>008-061945-
Hartford CT-Tolland CT-Windham CT-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
345 PM EDT Mon Jun 5 2017
This Hazardous Weather Outlook is for northern Connecticut,
southeastern Massachusetts, and Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ232>237-255-256-061945-
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
345 PM EDT Mon Jun 5 2017
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254-061945-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
345 PM EDT Mon Jun 5 2017
...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-251-061945-
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
345 PM EDT Mon Jun 5 2017
...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-061945-
Boston Harbor-
345 PM EDT Mon Jun 5 2017
...GALE WARNING IN EFFECT FROM 4 AM TO 2 PM EDT TUESDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston